MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES
Model Number 1020013
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified left anterior descending artery.A turntrac guide wire was advanced and placed distally.The vessel was pre-dilatated, stented and post dilatated after the stent was deployed.During removal of the guide wire the wire elongated and the coils began to elongate as well.The tip of the wire still remained in the distal lad where it was placed while still attempting to remove the coil stretched till the radial sheath of the patient.Resistance was felt as the tip remain stuck in the distal lad; however, as the guide wire was being pulled out it separated from the radial sheath.The tip remained inside the patient's artery.There was no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
Subsequent to the previously file report, additional information was provided that an unspecified balloon used to embed the tip to the vessel wall.There was no adverse patient sequela, no additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported stretching, material separation, and break were confirmed.The reported difficult to remove could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.In this case, return device analysis confirmed that the outer diameter of the guide wire is within specification.This indicates a product quality issue did not contribute to the reported difficult to remove.It was reported that the guide wire interacted with the patient¿s anatomy, becoming stuck in the distal lad, resulting in the reported difficult to remove.The guide wire was manipulated in an attempt to remove it from the anatomy, likely resulting in the reported stretched coils and subsequent coil/solder separation.Additionally, the separated portion of the guide wire was embedded into the vessel wall.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D4: correction - updated lot number.H6: correction - device codes 2687, 4614 were removed and replaced with 3165 and 4641.

Brand Name
HI-TORQUE TURNTRAC GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17204536
Report Number2024168-2023-06798
Device Sequence Number14837799
Product Code DQX
UDI-Device Identifier08717648222702
UDI-Public08717648222702
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number1020013
Device Catalogue Number1020013
Device Lot Number2082261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown